Hail, Volusia
- When
- June 28, 3:55 PM EST
- Where
- Volusia County, 1 mi N of Holly Hill
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 29.270, -81.067
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 28, 2:00 PM EST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 300 PM EDT WED JUN 28 2006 .DISCUSSION... ...WET SEASON (FINALLY) APPEARS TO BE IN FULL SWING... ...LESS THAN IDEAL BOATING CONDITIONS THIS HOLIDAY WEEKEND... CURRENTLY...THUNDERSTORMS WERE BEING MONITORED OVER TWO SEPARATE AREAS. THE FIRST ASSOCIATED WITH THE EAST COAST SEA BREEZE OVER MARTIN AND SAINT LUCIE COUNTIES. LOCALLY HEAVY RAIN IN LIKELY THROUGH 4 PM IN SLOW MOVING CELLS AT THE COAST. ANOTHER AREA OF STORMS NORTH OF INTERSTATE FOUR IS ASSOCIATED WITH THE WEST COAST SEA BREEZE MOVING INLAND. TONIGHT...WINDS ALOFT FAVOR DEVELOPMENT AND MOVEMENT OF SCATTERED STORMS TOWARD THE EAST COAST INTO THE EVENING. ACTIVITY ASSOCIATED WITH WEST COAST BREEZE WILL SPREAD EAST AND INTERACT WITH THE EAST COAST BREEZE AND OUTFLOW BOUNDARIES...PRODUCING A FEW STRONG STORMS THIS AFTERNOON. POTENTIAL FOR DEVELOPMENT OF PCPN WILL GREATLY DIMINISH WITH DARKNESS AND HAVE KEPT ONLY AN ISOLATED MENTION IN PLACE AFTER 00Z. PROXIMITY OF SURFACE RIDGE AXIS OVER THE FORECAST AREA WILL CONTRIBUTE TO CALM WINDS OVERNIGHT AND PATCHY FOG WILL BE POSSIBLE OVER SOME SECTIONS BY DAYBREAK ON THURSDAY. EXPECT LOWS IN THE LOWER 70S OVER THE REGION WITH MOISTLY CLEAR SKIES AFTER DISSIPATION OF CONVECTIVE DEBRIS. THU...VERY WEAK FLOW PATTERN OVER THE AREA AS WEAK SFC TROUGH BISECTS THE THE ATLC RIDGE. STEERING FLOW REMAINS WESTERLY....ALBEIT LIGHTER...WHICH WILL CONTINUE TO FAVOR THE EAST SIDE OF THE FL PENINSULA FOR AFTN STORMS. A FEW STRONG STORMS CAN BE EXPECTED ESP ALG ECSB AND LAKE BREEZE BOUNDARIES. FRI...ATLC RIDGE AXIS REASSERTS ITSELF ACROSS CENT FL AND LIFTS NORTHWARD INCREASING THE ONSHORE FLOW A BIT FROM THU. RAIN CHANCES LOOK LOWER 30% NEAR THE COAST AND 40% INTERIOR. TEMPS LOOK VERY NORMAL...LOWER 90S INTERIOR AND UPPER 80S COAST. WEEKEND...RIDGE AXIS LIFTS NORTH OF THE AREA BY SAT WHICH PRODUCES DEEP E/SE FLOW WHICH ADVECTS DEEP TROPICAL MOISTURE OVER THE AREA. AS A RESULT...EXPECT BREEZY CONDS NEAR THE COAST WITH OVERNIGHT AND MORNING COASTAL SHOWERS/STORMS TRANSITIONING TO SCT STORMS OVER THE INTERIOR DURING THE AFTNS. MAX TEMPS LOOK NEAR CLIMO BUT LOW TEMPS NEAR THE COAST WILL BE KEPT ELEVATED IN THE UPPER 70S DUE TO PERSISTENT ONSHORE FLOW. GFS IS SHOWING THAT BULK OF DEEP MOISTURE WILL PASS TO OUR SOUTH AND WEST...INTO THE GULF OF MEXICO...WITH SOME RELATIVE DRYING EARLY NEXT WEEK FROM THE EAST. SO HOPEFULLY MOST FIREWORKS DISPLAYS WILL NOT BE AFFECTED BY THE HIT AND MISS COASTAL SHOWERS. && .MARINE...LOCALLY HIGHER WINDS AND SEAS NEAR STORMS MOVING OFFSHORE AND OR PARALLELING THE COAST UNTIL SHORTLY AFTER SUNSET EXPECT WIND WAVES NEAR 2 FT. WIND/WAVE CONDS LOOK QUITE TRANQUIL THU AND MOST OF FRI WITH WINDS AROUND 10 KTS NEAR THE COAST WITH THE SEA BREEZE AND SEAS NO HIGHER THAN 3 FT. BOATING CONDITIONS DETERIORATE SOMEWHAT THIS HOLIDAY WEEKEND AS RIDGE AXIS LIFTS NORTH OF THE WATERS WITH STOUT E/SE FLOW AND BUILDING SEAS. HAVE CAPPED CONDS AT 15 KTS/5 FT SEAS BUT IT IS POSSIBLE THERE WILL BE LOCALIZED CAUTION CONDS (15-20KTS/6 FT SEAS) THIS WEEKEND ESP OFFSHORE. && .AVIATION...ISOLD/SCT IFR IN TSRA THROUGH 00Z. GRADUAL CLEARING OF CONVECTIVE DEBRIS AFT 01Z WITH ISOLD SHOWERS ALONG THE COAST THROUGH 03Z. VFR OVERNIGHT WITH LCL FOG/STRATUS POSSIBLE NEAR DAYBREAK. && .PRELIMINARY POINT TEMPS/POPS... DAB 72 89 73 89 / 20 40 20 30 MCO 73 91 75 92 / 20 50 20 40 MLB 73 89 73 88 / 20 50 20 30 VRB 72 88 73 89 / 20 50 20 30 && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...PENDERGRAST LONG TERM....KELLY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 557 AM EDT WED JUN 28 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 282100- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 557 AM EDT WED JUN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORM IMPACT... DAYTIME HEATING AND THE AFTERNOON SEA BREEZES ACTING ON AN UNSTABLE AIR MASS WILL ALLOW SCATTERED TO NUMEROUS SHOWERS AND LIGHTNING STORMS TO DEVELOP ACROSS EAST CENTRAL FLORIDA TODAY. STORMS WILL INITIALLY DEVELOP ALONG THE EAST COAST SEA BREEZE AS IT MOVES INLAND FROM THE COAST. BY LATE AFTERNOON THE EAST COAST SEA BREEZE AND ITS ASSOCIATED STORMS WILL INTERACT WITH STORMS ALONG THE WEST COAST BREEZE. AS THE ACTIVITY INCREASES IN COVERAGE...IT WILL MOVE EAST AT AROUND 10 MPH...AND CONTINUE THROUGH EARLY EVENING...MAINLY ALONG THE EAST COAST. THE PRIMARY STORM THREAT TODAY WILL BE FREQUENT CLOUD TO GROUND LIGHTNING...ESPECIALLY FROM ORLANDO AND COCOA NORTH THROUGH VOLUSIA COUNTY. ONE OR TWO OF THE MOST INTENSE STORMS COULD PRODUCE SOME SMALL HAIL...OR A BRIEF FUNNEL CLOUD OR TORNADO. MOVE INDOORS AT THE FIRST SIGN OF THREATENING WEATHER. ...FLOOD IMPACT... SOME LOCATIONS COULD PICK UP BETWEEN ONE AND THREE INCHES OF RAIN FROM TODAYS STORMS. TEMPORARY INUNDATION OF LOW LYING PROPERTIES... STREETS...INTERSECTIONS...AND PARKING LOTS MAY RESULT. ...MARINE THUNDERSTORM GUST IMPACT... STORMS WILL MOVE EASTWARD ACROSS THE INTRACOASTAL WATERS AND OFFSHORE INTO THE NEAR SHORE ATLANTIC AT AROUND 10 KNOTS FROM LATE AFTERNOON THROUGH EARLY EVENING. LOCALLY ROUGH SEAS AND WIND GUSTS ABOVE 35 KNOTS WILL BE POSSIBLE...ALONG WITH FREQUENT LIGHTNING AND REDUCED VISIBILITY. MARINERS SHOULD WATCH FOR LATE DAY STORMS APPROACHING FROM THE WEST...AND MOVE TO SAFE HARBOR AT THE FIRST SIGN OF AN APPROACHING STORM. ...WATERSPOUT IMPACT... LATE AFTERNOON AND EVENING STORMS COULD PRODUCE ISOLATED WATERSPOUTS... MAINLY NEAR SHORE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE RIDGE OF HIGH PRESSURE OVER SOUTH FLORIDA WILL SHIFT NORTH INTO NORTH FLORIDA THROUGH THE WEEKEND. AS IT DOES...THE WEATHER PATTERN WILL CHANGE FROM ONE OF AFTERNOON AND EVENING SHOWERS AND STORMS THROUGHOUT THE REGION TO ONE FEATURING LATE NIGHT AND EARLY MORNING SHOWERS ALONG THE COAST...WITH LATE MORNING AND EARLY AFTERNOON COASTAL LIGHTNING STORMS MOVING TO THE INTERIOR FROM EARLY TO MID AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF ACTIVATE IF A WARNING IS ISSUED FOR THEIR COUNTY. PLEASE RELAY ANY REPORTS OF RAINFALL IN EXCESS OF TWO INCHES IN A 60 TO 90 MINUTE PERIOD. CRISTALDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 145 PM EDT WED JUN 28 2006 FLZ064-281830- MARTIN- 145 PM EDT WED JUN 28 2006 ...STRONG STORMS CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH OVER EASTERN MARTIN COUNTY... AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FREQUENT LIGHTNING AND VERY HEAVY RAIN OVER HOBE SOUND AND STUART...DRIFTING SOUTHEAST AT 5 MPH. RADAR INDICATED RAIN AMOUNTS OF ONE TO ONE AND A HALF INCHES HAVE OCCURRED IN THIS AREA SINCE 1 PM. LOCATIONS IN THE PATH OF THE STORMS WHICH MAY EXPERIENCE STRONG WINDS AND LOCALLY FLOODING RAINS INCLUDE JOHNATHAN DICKINSON STATE PARK...JUPITER ISLAND...PORT SALERNO AND ROCKY POINT. JP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 422 PM EDT WED JUN 28 2006 FLZ059-064-282100- MARTIN-ST. LUCIE- 422 PM EDT WED JUN 28 2006 ...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH OVER NORTHWESTERN MARTIN COUNTY...SOUTHWESTERN ST. LUCIE COUNTY... AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER NORTHWEST MARTIN COUNTY...NEAR THE ST LUCIE COUNTY LINE. THE STORM WAS DRIFTING NORTHEAST AT 5 MPH. THE STORM WILL AFFECT WESTERN SECTIONS OF ST LUCIE AND MARTIN COUNTIES. 52
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 429 PM EDT WED JUN 28 2006 FLZ141-282115- COASTAL VOLUSIA COUNTY- 429 PM EDT WED JUN 28 2006 ...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH OVER NORTH CENTRAL VOLUSIA COUNTY... AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 6 MILES NORTHWEST OF DAYTONA BEACH SPEEDWAY...MOVING SOUTHEAST AT 20 MPH. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED. 67
The Melbourne radar (KMLB), 135 km away, was scanning. The volume nearest the first event began at 20:52 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
A spotter estimated wind gusts to 52 knots in Holly Hill.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520867, 5520868.